Florida, 2012Hail and Damaging Wind in Florida, July 3, 2012
July 3, 2012 · NWS JAX · 2 events in 1 county or zone
Diurnal convection was triggered by an unstable airmass, the sea breezes and outflow boundaries. A few strong to severe storms developed during the afternoon and evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Diurnal convection was triggered by an unstable airmass, the sea breezes and outflow boundaries. A few strong to severe storms developed during the afternoon and evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 3, 12:18 PM EST, 3 hours 12 minutes earlier.
Area forecast discussion, Jul 3, 12:18 PM EST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
118 PM EDT TUE JUL 3 2012
...SCATTERED AFTERNOON AND EVENING THUNDERSTORMS...
.SHORT TERM /TONIGHT THROUGH INDEPENDENCE DAY/...
A WEAK PRESSURE PATTERN WILL CONTINUE THROUGH INDEPENDENCE DAY. SMALL
SCALE BOUNDARY/SEABREEZE INTERACTIONS AND STRONG HEATING WILL RESULT
IN SCATTERED THUNDERSTORMS TO DEVELOP THIS AFTERNOON AND ONCE AGAIN
TOMORROW AFTN. LATEST HIGH RESOLUTION MODELS AND THE 12Z NAM POINT
TO A FLORIDA EMPHASIS FOR MOST OF THE CONVECTION...SO WILL USE POPS
RANGING FROM 25-35 PERCENT ACROSS SE GA...TO 35 TO 50 PERCENT
ACROSS NE FL. PROFILES INDICATE TO SOME POSSIBILITY OF A FEW STRONG
STORMS WITH GUSTY WINDS THIS AFTN/EVENING. TEMPERATURES WILL REMAIN
ABOVE NORMAL...WITH LOWS TNGT IN THE LOWER/MID 70S...WITH HIGHS ON
INDEPENDENCE DAY IN THE LOWER/MID 90S. DEWPOINT VALUES WILL REMAIN
LOW ENOUGH FOR HEAT INDICES TO STAY BELOW ADVISORY CRITERIA.
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
A 500H RIDGE OF HIGH PRESSURE WILL CONTINUE OVER THE SOUTHERN UNITED
STATES THROUGH THE WEEKEND...YIELDING HOT CONDITIONS AND MAINLY
DIURNALLY DRIVEN CONVECTION. THIS PATTERN BEGINS TO BREAK INTO
NEXT WEEK...AS AN UPPER TROUGH IS EXPECTED TO SET UP ALONG THE
EAST COAST. WITH THIS PATTERN WOULD EXPECT THE POTENTIAL FOR MORE
ORGANIZED CONVECTION.
&&
.AVIATION...
AN UNSTABLE AIRMASS OVER THE REGION THIS AFTERNOON IS EXPECTED TO
RESULT IN THE PRODUCTION OF SCATTERED THUNDERSTORMS. STORMS ARE
THEN EXPECTED TO LINGER INTO THIS EVENING...DISSIPATING AFTER
SUNSET. IN GENERAL PREVAILING VFR CONDITIONS ARE FORECAST FOR AREA
TERMINALS THIS 18Z PERIOD. THE EXCEPTIONS WILL BE LIGHT FOG AT
KVQQ/KGNV OVERNIGHT...AND IN AND NEAR ANY STORMS THIS AFTERNOON
AND EVENING.
&&
.MARINE...
S/SW FLOW WILL CONTINUE INTO THE WEEKEND...WITH WIND SPEEDS GENERALLY
REMAINING UNDER SCEC CRITERIA. A FEW STRONGER NOCTURNAL SWLY SURGES
APPROACHING SCEC WILL BE POSSIBLE.
RIP CURRENTS: LOW RISK THROUGH THURSDAY.
&&
.FIRE WEATHER...
A FAIRLY PERSISTENT WEATHER PATTERN IS EXPECTED TO CONTINUE THIS
WEEK...WITH AN UPPER RIDGE OF HIGH PRESSURE REMAINING OVER THE
SOUTHERN UNITED STATES. THIS WILL RESULT IN HOT CONDITIONS...WITH
AFTERNOON INSTABILITY PRODUCING SCATTERED SHOWERS AND STORMS.
HUMIDITY LEVELS ARE EXPECTED TO REMAIN ABOVE CRITICAL VALUES INTO
EARLY NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 72 94 74 94 / 30 30 30 30
SSI 79 90 77 92 / 30 30 20 20
JAX 74 95 73 93 / 30 30 20 20
SGJ 76 92 74 91 / 30 30 20 20
GNV 70 93 71 92 / 30 40 20 20
OCF 70 92 71 92 / 30 40 20 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
ALLEN/STRUBLE/WALKER
Hazardous weather outlook, Jul 3, 3:11 AM EST, 12 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
411 AM EDT TUE JUL 3 2012
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-041000-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL
CAMDEN-
411 AM EDT TUE JUL 3 2012
THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE
ADJACENT COASTAL WATERS.
...RIVER FLOOD WARNINGS FOR THE ST. MARYS RIVER...SUWANNEE RIVER AND
SANTA FE RIVER...
...HEAT INDICES 100 TO 104 THIS AFTERNOON...
...SCATTERED AFTERNOON AND EVENING STORMS...
.DAY ONE...TODAY AND TONIGHT...
HISTORIC RIVER FLOODING IS ONGOING ALONG THE ALONG THE ST. MARYS
RIVER IN PORTIONS OF BAKER...NASSAU...CAMDEN...AND CHARLTON COUNTIES.
MODERATE FLOODING IS CURRENTLY ONGOING ALONG THE SUWANNEE RIVER IN
PORTIONS OF COLUMBIA AND HAMILTON COUNTIES.
MAJOR FLOODING IS FORECAST ALONG THE SANTA FE RIVERS IN PORTIONS OF
ALACHUA...BRADFORD...COLUMBIA...GILCHRIST...SUWANNEE...AND UNION
COUNTIES.
HIGH TEMPERATURES IN THE MID 90S WILL COMBINE WITH THE HUMIDITY
TO PRODUCE HEAT INDICES 100 TO 104 THIS AFTERNOON.
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST
ACROSS THE REGION. THE BEST COVERAGE OF STORMS ARE EXPECTED
TO BE BETWEEN THE I-95 AND I-75 CORRIDORS LATE IN THE AFTERNOON
AND EVENING. SOME OF THESE STORMS WILL BE STRONG AND PRODUCE
STRONG WIND GUSTS IN ADDITION TO FREQUENT CLOUD TO GROUND
LIGHTNING. DUE TO THE LIGHT STEERING FLOW...THE STORMS WILL
BE SLOW MOVERS AND CAPABLE OF LOCALLY HEAVY RAINFALL IN
EXCESS OF 2 INCHES IN SOME SPOTS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE
FORECAST EACH DAY. LOCALLY HEAVY RAIN AND FREQUENT LIGHTNING
WILL BE THE MAIN CONCERNS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
PP
In the hours before
Special weather statement, Jul 3, 2:14 PM EST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
314 PM EDT TUE JUL 3 2012
FLZ035-036-032000-
ALACHUA-GILCHRIST-
314 PM EDT TUE JUL 3 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHWESTERN
ALACHUA AND SOUTHEASTERN GILCHRIST COUNTIES FOR STRONG WINDS AND
SMALL HAIL VALID UNTIL 400 PM EDT...
AT 314 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES SOUTH OF NEWBERRY...OR 8 MILES
NORTH OF BRONSON...MOVING NORTHEAST AT 5 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND NEWBERRY AND ARCHER
THROUGH 400 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2968 8268 2961 8249 2947 8253 2948 8256
2953 8257 2953 8265 2954 8266 2956 8266
2955 8276 2956 8277
TIME...MOT...LOC 1914Z 234DEG 4KT 2957 8262
STRUBLESpecial weather statement, Jul 3, 2:49 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
349 PM EDT TUE JUL 3 2012
FLZ040-032030-
MARION-
349 PM EDT TUE JUL 3 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHWESTERN
MARION COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 430 PM
EDT...
AT 350 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 5 MILES EAST OF ROMEO...OR 6 MILES NORTHEAST
OF RAINBOW LAKES ESTATES...STATIONARY. THESE STRONG THUNDERSTORMS
WILL ALSO AFFECT AREAS AROUND ROMEO...RAINBOW LAKES ESTATES AND OCALA
AIRPORT THROUGH 430 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2916 8255 2921 8254 2922 8253 2922 8241
2933 8241 2934 8240 2896 8191 2895 8221
TIME...MOT...LOC 1950Z 275DEG 1KT 2919 8236
STRUBLEThunderstorm Wind, Marion
- When
- July 3, 3:30 PM EST
- Where
- Marion County, 0.69 mi N of Ocala
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 29.190, -82.130
Trees were blown down and pea size hail was reported in Ocala. The time of damage was based on radar.
Hail, Marion
- When
- July 3, 3:37 PM EST
- Where
- Marion County, 2.75 mi SW of Fellowship
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 29.220, -82.330
Nickel size hail and tree debris was observed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Minnesota, July 3 to 6, 20123 deaths · 1 event
- Hail and Damaging Winds in Ohio, July 3 to 4, 20121 death · $25,000 · 1 in hail · 6 events
- Hail and Damaging Winds in Georgia, July 3, 20121 injured · $464,000 · 1.75 in hail · 23 events
- Damaging Winds in Pennsylvania, July 3, 2012$285,000 · 50 kt wind · 9 events
- Hail and Damaging Winds in Pennsylvania, July 3 to 4, 2012$151,000 · 1 in hail · 13 events
- Hail and Damaging Winds in Ohio, July 3, 2012$59,000 · 1 in hail · 24 events
- Hail and Damaging Winds in Virginia, July 3, 2012$43,000 · 1.5 in hail · 23 events
- Hail and Damaging Winds in Michigan, July 3, 2012$25,000 · 1.75 in hail · 33 events
- Hail and Damaging Winds in Michigan, July 3, 2012$50,000 · 1.75 in hail · 14 events
- Hail and Damaging Winds in West Virginia, July 3, 2012$50,000 · 50 kt wind · 7 events
- Hail and Damaging Winds in North Dakota, July 3 to 4, 2012$33,000 · 1.75 in hail · 14 events
- Hail and Damaging Winds in Alabama, July 3, 2012$43,000 · 60 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 398831, 398830.